I had a patch of discolored, scaling skin on my lower lip. That area seemed slightly inflamed and sensitive. The doctor thought it was actinic keratosis and prescribed 2-4 weeks using Carac cream. After reading about Squamous Cell Cancer, I am worried that I may have that, and it was missed because my doctor did not do a biopsy. I am finishing my third week of Carac and it turned out about 85% of my bottom lip was affected and I have had crusting, bleeding in response to the cream. The original problem area is the worst, with bleeding still.
Question: If I did in fact have squamous cell cancer on that patch, what will happen since I did the Carac cream? Attached is photo showing affect of cream on lower lip
From the symptoms it looks like actinic cheilitis. It is a form of cheilitis which is the counterpart of actinic keratosis of the skin and can develop into squamous cell carcinoma. Without biopsy, it is very difficult to confirm a diagnosis and hence I suggest you to get a biopsy skin done.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.